Tennessee, 2012Drought in Tennessee, July 3 to 23, 2012
July 3 to 23, 2012 · NWS OHX · 21 events in 21 counties and zones
S. Drought Monitor on Tuesday, July 3rd.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
After several weeks of below normal rainfall, drought conditions across several Middle Tennessee counties reached the D2 Severe Drought Classification Criteria as stated in the U.S. Drought Monitor on Tuesday, July 3rd. Though, as the month progressed, the drought conditions across these several counties ended, as ground moisture levels began to approach average levels for this time of year.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 2, 10:40 PM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 2, 10:40 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1140 PM CDT MON JUL 2 2012
.UPDATE...FOR 06Z TAFS.
&&
.AVIATION...
UPPER HIGHS CONTINUE TO BREAK DOWN ALLOWING INCREASING CONVECTION
ACROSS THE MID-STATE. ISO STORMS REMAIN POSSIBLE ANYTIME THRU THE
NIGHT BUT STORMS WILL BECOME MORE NUMEROUS IN THE HEAT OF THE DAY
TUES...BUT STILL REMAIN SOMEWHAT LIMITED. WILL USE VCTS AT THIS
TIME BUT CHANCES ARE BETTER CSV. EARLY MORNING MVFR BR/HZ ALSO
POSSIBLE CSV. WINDS COULD GUST AT TIMES TUES. GENERALLY THOUGH VFR
CONDITIONS WILL BE THE RULE.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 2, 4:00 AM CST, 20 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT MON JUL 2 2012
TNZ005>011-022>034-056>066-075-077>080-093>095-031030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
500 AM CDT MON JUL 2 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
ROSE
In the hours before
Local storm report, Jul 2, 6:29 PM CST, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
729 PM CDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND DMG 2 S MOUNT PLEASANT 35.52N 87.19W
07/02/2012 MAURY TN EMERGENCY MNGR
A FEW TREES AND A FEW POWERLINES BLOWN DOWN.
&&
21Local storm report, Jul 2, 6:52 PM CST, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
752 PM CDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 5 NW MONTEREY 36.18N 85.31W
07/02/2012 PUTNAM TN EMERGENCY MNGR
TREES DOWN ALONG WOODCLIFF ROAD
&&
11Drought, Cheatham
- When
- July 3, 12:00 AM CST to July 9, 11:59 PM CST
- Where
- Cheatham forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.261, -87.087 (the zone’s center; the record gives no point)
Drought, Clay
- When
- July 3, 12:00 AM CST to July 9, 11:59 PM CST
- Where
- Clay forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.551, -85.544 (the zone’s center; the record gives no point)
Drought, Cumberland
- When
- July 3, 12:00 AM CST to July 16, 11:59 PM CST
- Where
- Cumberland forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.950, -84.998 (the zone’s center; the record gives no point)
Drought, Davidson
- When
- July 3, 12:00 AM CST to July 9, 11:59 PM CST
- Where
- Davidson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.171, -86.777 (the zone’s center; the record gives no point)
Drought, Macon
- When
- July 3, 12:00 AM CST to July 9, 11:59 PM CST
- Where
- Macon forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.532, -86.007 (the zone’s center; the record gives no point)
Drought, Trousdale
- When
- July 3, 12:00 AM CST to July 9, 11:59 PM CST
- Where
- Trousdale forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.392, -86.157 (the zone’s center; the record gives no point)
Drought, Wayne
- When
- July 3, 12:00 AM CST to July 23, 11:59 PM CST
- Where
- Wayne forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.240, -87.788 (the zone’s center; the record gives no point)
Drought, Lewis
- When
- July 3, 12:00 AM CST to July 23, 11:59 PM CST
- Where
- Lewis forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.527, -87.493 (the zone’s center; the record gives no point)
Drought, Lawrence
- When
- July 3, 12:00 AM CST to July 23, 11:59 PM CST
- Where
- Lawrence forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.217, -87.396 (the zone’s center; the record gives no point)
Drought, Williamson
- When
- July 3, 12:00 AM CST to July 23, 11:59 PM CST
- Where
- Williamson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.894, -86.899 (the zone’s center; the record gives no point)
Drought, Maury
- When
- July 3, 12:00 AM CST to July 23, 11:59 PM CST
- Where
- Maury forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.617, -87.077 (the zone’s center; the record gives no point)
Drought, Giles
- When
- July 3, 12:00 AM CST to July 23, 11:59 PM CST
- Where
- Giles forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.202, -87.035 (the zone’s center; the record gives no point)
Drought, Sumner
- When
- July 3, 12:00 AM CST to July 23, 11:59 PM CST
- Where
- Sumner forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.469, -86.460 (the zone’s center; the record gives no point)
Drought, Marshall
- When
- July 3, 12:00 AM CST to July 23, 11:59 PM CST
- Where
- Marshall forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.469, -86.765 (the zone’s center; the record gives no point)
Drought, Wilson
- When
- July 3, 12:00 AM CST to July 23, 11:59 PM CST
- Where
- Wilson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.155, -86.298 (the zone’s center; the record gives no point)
Drought, Smith
- When
- July 3, 12:00 AM CST to July 23, 11:59 PM CST
- Where
- Smith forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.251, -85.957 (the zone’s center; the record gives no point)
Drought, Jackson
- When
- July 3, 12:00 AM CST to July 23, 11:59 PM CST
- Where
- Jackson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.359, -85.673 (the zone’s center; the record gives no point)
Drought, Putnam
- When
- July 3, 12:00 AM CST to July 23, 11:59 PM CST
- Where
- Putnam forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.141, -85.495 (the zone’s center; the record gives no point)
Drought, Pickett
- When
- July 3, 12:00 AM CST to July 16, 11:59 PM CST
- Where
- Pickett forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.558, -85.075 (the zone’s center; the record gives no point)
Drought, Overton
- When
- July 3, 12:00 AM CST to July 23, 11:59 PM CST
- Where
- Overton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.345, -85.288 (the zone’s center; the record gives no point)
Drought, Fentress
- When
- July 3, 12:00 AM CST to July 23, 11:59 PM CST
- Where
- Fentress forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.381, -84.932 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Minnesota, July 3 to 6, 20123 deaths · 1 event
- Hail and Damaging Winds in Ohio, July 3 to 4, 20121 death · $25,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Georgia, July 3, 20121 injured · $464,000 · 1.75 in hail · 23 events
- Damaging Winds in Pennsylvania, July 3, 2012$285,000 · 50 kt wind · 9 events
- Hail and Damaging Winds in Pennsylvania, July 3 to 4, 2012$151,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Ohio, July 3, 2012$59,000 · 1 in hail · 24 events
- Hail and Damaging Winds in Virginia, July 3, 2012$43,000 · 1.5 in hail · 23 events
- Hail and Damaging Winds in Michigan, July 3, 2012$25,000 · 1.75 in hail · 33 events
- Hail and Damaging Winds in Michigan, July 3, 2012$50,000 · 1.75 in hail · 14 events
- Hail and Damaging Winds in West Virginia, July 3, 2012$50,000 · 50 kt wind · 7 events
- Hail and Damaging Winds in North Dakota, July 3 to 4, 2012$33,000 · 1.75 in hail · 14 events
- Hail and Damaging Winds in Alabama, July 3, 2012$43,000 · 60 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 402617, 402618, 402620, 402621, 402743, 402747, 402761, 402767, 402768, 402769, 402770, 402771, 402772, 402773, 402774, 402780, 402782, 402783, 402784, 402785, 402786.